MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT L - SIZE2

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT L - SIZE2
Model Number 02.09.2602L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
During surgery, at the back-table assembly of the gmk hinge femoral component with the offset connector, the white plastic bushing was found to be covering the screw hole.The surgical team attempted to loosen and disengage the bushing, but it could not be released despite considerable effort.Consequently, the offset connection screw could not be inserted.The surgeon considered the offset connector taper lock to be stable and implanted the femoral component without the screw.
 
Additional Manufacturer Narrative
Batch review performed on 15 june 2026 02.09.2602l gmk-hinge femoral component l - size2 (k130299) lot.2507594: (b)(4) items manufactured and released on 16 july 2025.Expiration date: 01 july 2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Washing and packaging manager analysis the external bushing is assembled into the component using a pneumatic press.After this operation, a 100% control is performed to verify the presence and correct positioning of the bushing.The bushing is intentionally left free/loose, as this condition is required to allow the correct assembly of the femoral component with the offset and the extension stem.At this stage, no conclusive evidence has been identified to indicate an issue related to the assembly process.However, following receipt of this complaint, the operators involved in this process have been further reminded of the importance of carefully verifying this specific feature during the control step, to reinforce awareness of the defined controls.R&d analysis during surgery, the surgical team reported that the external white plastic bushing was already clipped in a position covering the fixation screw hole after opening the device packaging.As a consequence, the offset connection screw could not be inserted.The surgical team attempted to loosen and disengage the bushing using the dedicated hole present on the bushing, which is intended to assist in de-clipping if there is unintentional premature engagement of the bushing before the fixation screw insertion.Despite these attempts and considerable effort, the bushing could not be released.The surgeon assessed the taper lock connection between the femoral component and the offset connector as stable and decided to implant the femoral component without insertion of the secondary fixation screw.Based on the information provided, the event is related to premature clipping/engagement of the external bushing before insertion of the offset connection screw.The surgeon reported that the bushing was found already clipped when the packaging was opened.It should be noted that the device packaging is intended to maintain the component configuration during transport and handling and should prevent unintended clipping of the bushing during shipment.In addition, the correct positioning of the external bushing in the package is subject to 100% verification in the cleanroom before release.At the time of this investigation, 14 out of 30 femoral components from the same batch have reportedly been sold without any similar issue.The investigation does not indicate a systematic batch-related issue based on the data available.The inability to disengage the bushing intraoperatively could not be further assessed for the unit involved based on the description alone.Potential contributing factors may include a unique anomaly during handling or back-table manipulation after the package opening.The validated construct foresees the use of the offset connection screw as a secondary fixation element in addition to the taper lock connection.Although the surgeon intraoperatively assessed the taper coupling between the offset connector and femoral component as adequate, implantation without the secondary fixation screw deviates from the intended assembled configuration and may potentially affect the long-term mechanical stability or longevity of the construct.Based on the available information, the root cause cannot be conclusively determined, while the issue is believed to be isolated to this case.Root cause: based on the information available, the issue is determined to be an isolated case and no specific root cause can be confirmed.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE FEMORAL COMPONENT L - SIZE2
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25607357
Report Number3005180920-2026-00573
Device Sequence Number17494217
Product Code KRO
UDI-Device Identifier07630030825415
UDI-Public07630030825415
Combination Product (Y/N)N
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.09.2602L
Device Lot Number2507594
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight75 KG
Patient RaceWhite